MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305196, batch # 4212623, 4270137.It was reported by customer that they have white particles attached to the needles.Verbatim: we have found 2 lots of bd precision glide needles 18g x 1 ½ inch ref 305196 that have white particles in the packaging and attached to the needles.The lots are 4212623 and 4270137.They were received from xxx.Customer response on 16-apr-2025.Date first noticed: (b)(6) 2025 for both lots.Could you please specify which lot number have "white particles in the packaging and attached to the needles" lot 4212623 and lot 4270137.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported there are white particles in the packaging and attached to the needles.To aid in the investigation, nine samples and two photos were received for evaluation by our quality team.Eight samples came in sealed packaging blisters and one sample came with no packaging blister.A visual inspection was performed.All the samples have an epoxy drop over on the needle hub.The two photos provided show a needle assembly with an epoxy drip over.No other defects or imperfections were observed.This condition occurs if there is a jam at the cannulator inducing the epoxy drip over.A device history record review was completed for provided material number 305196, lots 4212623 and 4270137.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21873078
Report Number1911916-2025-00290
Device Sequence Number7865151
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)240926(17)291231(10)4270137
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number4270137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown